HomeLatest ThreadsGreatest ThreadsForums & GroupsMy SubscriptionsMy Posts
DU Home » Latest Threads » Forums & Groups » Topics » Health » Mental Health Support (Group) » Sleep issues on Zoloft

Fri Mar 28, 2014, 04:45 AM

Sleep issues on Zoloft

I have a question, not a medical advice one, just one of curiosity. Does anyone have experience with sleep issues while on Zoloft? I've had night sweats since I started taking it, and my sleep has been awful. My dreams range from extremely distressing, to very sad, to horrifying nightmares...and I'm on a low dosage. Plus, I wake up constantly in the night.

Anyone else have this issue?

6 replies, 1521 views

Reply to this thread

Back to top Alert abuse

Always highlight: 10 newest replies | Replies posted after I mark a forum
Replies to this discussion thread
Arrow 6 replies Author Time Post
Reply Sleep issues on Zoloft (Original post)
a la izquierda Mar 2014 OP
BainsBane Mar 2014 #1
a la izquierda Mar 2014 #2
BainsBane Mar 2014 #3
a la izquierda Mar 2014 #4
mopinko Mar 2014 #5
liberal_at_heart Mar 2014 #6

Response to a la izquierda (Original post)

Fri Mar 28, 2014, 07:32 AM

1. A lot of anti-depressants have that effect

Doctors often prescribe a sleep aid to counteract the side effects of the anti-depressants.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to BainsBane (Reply #1)

Fri Mar 28, 2014, 07:49 AM

2. My doctor told me to take melatonin...

that only makes the dreams weirder.
Sigh.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to a la izquierda (Reply #2)

Fri Mar 28, 2014, 07:55 AM

3. That does nothing for me

Are you seeing a psychiatrist or a GD? If it's the latter, I would recommend you consult a psychiatrist.
It's very common to take prescription sleep aids with anti-depressants. Doctors often prescribe Trazodone, which is another anti-depressant but very sedating. Temazepam is a very mild benzo that works well, but don't ask your doctor specifically for it or he/she will think you are drug seeking. Ambien is supposed to be safer than Temazepam but did really weird things to me, as it does to many people, whereas Temazepam has no negative effects on me.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to BainsBane (Reply #3)

Fri Mar 28, 2014, 12:45 PM

4. I'm seeing a psychiatrist and a therapist...

I sent my doctor a message, but thanks for the suggestions. I can't freakin' take this anymore. I feel like a zombie...

Reply to this post

Back to top Alert abuse Link here Permalink


Response to BainsBane (Reply #3)

Fri Mar 28, 2014, 10:39 PM

5. if you drink, dont take ambien.

dont know how it works for folks who dont, but i have seen it more than once. really dangerous depressions, and loss of inhibitions. in a bad way.

it is common to have sleep troubles with med changes. lots of times things settle down after a few weeks.

take care of yourself, tho. sleep troubles really can make things skid.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to a la izquierda (Original post)

Sun Mar 30, 2014, 02:28 AM

6. I wake up in the middle of the night. When I first started taking it, I was having all kinds of

side effects. I felt frazzled and jittery, and occasionally I get get a dizzy spell and nausea. So, my doctor had me increase my dosage more gradually. That helped big time. Have you told your doctor about your side effects? You definitely should. Your doctor should know about any side effects you are having.

Reply to this post

Back to top Alert abuse Link here Permalink

Reply to this thread